MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PERIFIX®; EPIDURAL ANESTHESIA KIT

B BRAUN MELSUNGEN AG PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 4514017C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the event description: on (b)(6) 2024 at 5pm there was an attempt to perform an epidural insertion.The first attempt by intern fails.There was a successful insertion on second attempt by senior anesthetist.Reportedly the epidural does not work.At 7pm a second epidural was inserted after removal of first epidural catheter; a piece of kt (approximately 7 to 8 centimeters) is missing.Checked by ct scan the next day: the kt is in the patient's back.Patient informed - no particular pain but psychological shock.Decision to leave the kt in place.An ultrasound project is planned in 1 month to verify the appearance of a granuloma.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.We received one used perifix one ø0,84mm (20g) 80mm p out of one perifix one 401 filterset in open packaging.The following investigations were conducted: visual inspection: the received catheter out of the set was taken to a visual inspection for damages according to the test method 102002_damages.Definition of the method: damages are visible changes in the original shape or surface of products and packaging caused by mechanical forces and/or manufacturing faults.Nominal: no damage is allowed that endangers the patient, impedes the use of the part as intended (e.G.The impairment of the function of a drop sensor), endangers the assembly or function of the component, impairs the appearance of the component.Actual: at the used perifix one ø0,84mm (20g) 80mm p the part with the catheter tip is cut off.The cut off area shows a smooth structure (see picture).The cut off part was not handed over by the customer.The surface of the cut leads to the assumption that this damage was caused by a sharp object during the application process.The damaged area at the catheter is slanted and is due to the retraction of the catheter in the cannula.Note: such damages may occur when the catheter will be withdrawn against the cannula bevel and thereby shear off.Please see instructions for use: "never pull the catheter through the needle as it may otherwise shear off." functional inspection: n.A.Physical inspection: in addition, the outside diameter and the length of the perifix one ø0 ,84mm (20g) 80mm p were measured according drawing.Outside diameter: nominal: 0.84 mm +-0.04 mm actual: between 0.82 mm and 0.83 mm.Length of the catheter: nominal: 1010 mm +- 7.5 mm actual: approx.950 mm summary and assessment: we exclude a manufacturing fault since the catheters were taken to a 100% examination and therefore no mechanical damages or manufacturing faults are allowed.Because of this we assume of a problem during the application process and therefore, we consider the complaint as not confirmed.Based on the conducted investigations the checked sample is within the specification.Therefore, the complaint is considered as not confirmed.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21167786
Report Number9610825-2024-01024
Device Sequence Number4273098
Product Code OGE
UDI-Device Identifier04046964558795
UDI-Public(01)04046964558795(11)240820(17)290801(10)24H20A8701
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4514017C
Device Lot Number24H20A8701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown